Do you get worse before you get better?

Discussion in 'Rebooting - Porn Addiction Recovery' started by Alonso123, Aug 2, 2017.

  1. Alonso123

    Alonso123 Fapstronaut

    11
    32
    13
    Hey guys,
    Has anyone else felt as if their mental stability has gotten worse after starting nofap?

    I've been trying to reboot for the best part of a year now, and whilst i have had some relapses, i've reduced PMO and MO drastically.

    At the moment though, i've noticed my anxiety has skyrocketed. My self-confidence has dropped so low and i'm experiencing what i can only describe as Body Dysmorphic Disorder about my hair and how i look. I even find it hard to leave the house some days which is crazy.

    I've always been concious of my hair and how i look, but never to this ridiculous extent. And i feel its taking over my life. The only thing i've changed is NoFap.

    For the first half of the year i felt on top of the world. I was happy with my image, and i felt as if i was making great life progress. I genuinely felt the superpowers! Now though i feel awful, which is making me want to relapse, which then makes me feel more awful. Vicious circle!

    Is this a flatline? Can a flatline really cause you to feel this anxious & depressed??

    Give me some hope fellas! :/
     
  2. Idaho man

    Idaho man Fapstronaut

    50
    36
    18
    All I can say is hang in there. Don't give up, this is just your brain trying to get you back into the cycle. I would suggest reading inspiring, success oriented material. One I like that is short and a really good read is "The Common Denominator if Success" it's a free download out there. It was written for the life insurance industry back in the 1950's. Flood yourself with positive thoughts and media. This will help you think positive thoughts and look at yourself more positively. Hope this helps.
     
    Alonso123 likes this.
  3. ProfessorAntimatter

    ProfessorAntimatter New Fapstronaut

    4
    9
    3
    I've recently gotten out of a deprecating marriage and am kicking the porn and masturbation habit. While everyone is greatly different, the largest benefits for me are seen at 3+ weeks of complete abstinence. No Instagram scrolling, no fapping and no relapse. Its after this point of mental fortitude that life becomes clears and the desire to make others feel good about themselves flourish. People love someone who can make them feel good and the overwhelming difference in mood allows for great confidence. On a side note, for two years in high school I did not have access to the internet. Hands down the best two years of my life so far. Im hoping back on the train and if it gets worse at first, you surely need to stick through it.
     
  4. BeanBurrito

    BeanBurrito Fapstronaut

    92
    174
    33
    Yeah man, that would be the post acute withdrawal rearing its ugly head.

    Look up PAWS- most of the info out there is in relation to drug withdrawal but it's also very real with nofap.

    I've been going for a little over a year now and still not feeling close to normal.

    Dudes (and ladies) starting out on this journey really underestimate the toll that withdrawals can take on the body and the mind and also really underestimate the time it can take for symptoms to fade.

    The symptoms are different for everybody- for some it's anxiety, some depression, some extreme tiredness and anhedonia (lack of feeling pleasure/emotion) and for some they can manifest in a more physical fashion such as headaches/ lightheadeness etc.

    The point is that the body has been relying on a drug-like stimuli to function for however long you've been fappping and now that you take that away it can take a long ass time for the brain to normalize and find a new equilibrium.

    There's not much to do but to be patient and just know that this is temporary and that it will get better eventually- however long that may be. Some things that can possibly speed up the healing process are exercising, socializing, and meditating.

    Be patient with yourself and your situation...as you say in the title it can most definitely get worse before it gets better. But it will get better.
     
    LCKDLE740, Alonso123 and Idaho man like this.
  5. Handsoap

    Handsoap New Fapstronaut

    3
    3
    3
    100% got worse. Still no relief in site. Anxiety increased, extreme daytime fatigue, inability to get good restful sleep, max of like 5 hours per night.
     
    Alonso123 likes this.
  6. Alonso123

    Alonso123 Fapstronaut

    11
    32
    13
    Thanks for this! Really helpful and informative. Made me feel alot better reading this and i'm quite relived that i'm not the only one.
    Can't wait for things to turn around!
    Thanks again :)
     
    All_384 likes this.
  7. Alonso123

    Alonso123 Fapstronaut

    11
    32
    13
    Whilst it sucks to hear this, i'm glad i'm not the only one who's experiencing this kind of stuff. You and i are not alone.
    I'm relieved to a certain extent because it seems like it's a fairly common reaction in the nofap journey and alot of others have been through it and come out the other side so much better off. Hope you start to feel better soon my man!
    I guess these feelings are proof that whatever we're doing is working.
     
  8. Drew140

    Drew140 Guest

    Withdrawal is suppossed to hurt
     
    Alonso123 likes this.
  9. Drew140

    Drew140 Guest

    PMO is a way to not deal with emotions. Now you are feeling them. Welcome to life.
     
    All_384 and Alonso123 like this.
  10. hyperventi

    hyperventi Guest

    Still such withdrawals in 121 days?
     
  11. Infern0

    Infern0 Fapstronaut

    279
    244
    43
    I feel bad for bros who are still going through hell after 90+ days.

    might be time to be proactive and consult a doctor or mental health professional for you guys?
     
  12. hyperventi

    hyperventi Guest

    That's what I think too, after all the posts I read.
     
  13. Infern0

    Infern0 Fapstronaut

    279
    244
    43
    Although i sadly relapsed, i have gone 77 days in the past and i felt better than i ever have and wasn't having these issues. (glandular fever and bedridden for weeks feeling terrible lead to my relapse)

    I read one guy had a TWO YEAR flatline, but from what i could see he wasn't proactive at all in his recovery. he did nofap but just sat in his room playing video games, wasn't social, didnt excercise didnt eat healthy, nothing.

    Nofap is the starting point, if you are still stuck after two, three months you really need to look at your situation because i can basically guarentee there's other issues going on.

    could be low test could be thyroid, could be mental issue like unresolved trauma, the list goes on.
     
  14. Drew140

    Drew140 Guest

    I advise a doctor
     
  15. hyperventi

    hyperventi Guest

    Even if he did nothing else, this guy is a super warrior. Congrats to him.
    Cause on my side, I will relapse for sure if I don't see any positive issue in 3 months.

    (sorry for my english)
     
  16. BeanBurrito

    BeanBurrito Fapstronaut

    92
    174
    33
    Withdrawal symptoms can take much longer than 90 days to fade even if you do everything right.

    I agree that going to a doctor and getting a full check up and bloodwork is a great idea for peace of mind.

    I also think that therapy can be tremendously helpful although I have mixed feelings about going on AD to cope with withdrawal. There's no doubt that depression symptoms can mimic flatline symptoms but withdrawing from PMO can cause temporary depression. I speak from experience on that.

    Some feel significantly better after 90 days, but for some the withdrawal can last much longer. Get checked out by your doctor sure, but if you do and everything looks fine physically and you still feel like shit....just know that you're not alone and that withdrawing from PMO and the PAWS associated with it has been well documented to cause a variety of temporary physical and mental health symptoms.

    To the OP, hang in there, bro.

    To others just starting out on your journey- just know that 1-2 years of withdrawal symptoms is a possibility. Of course, it's also possible for symptoms to fade much sooner than that. But no matter how long it takes, it will get better eventually, there's no doubt about that.
     
    All_384 likes this.
  17. PicNick

    PicNick Fapstronaut

    97
    73
    28
    Its just another PMO-trap, buddy. Don't fall for it. The mind tricks you to claim its PMO feed. All the worse feeling is temporary since your mind keeps busy with old P seen. The body follows. Both want more. Instead, you trick the mind with new channels of thought. Train it to like whats healthy. Try all techniques that work for you, be it lovingly or asking it to f* off and show who's the boss.
     
  18. jorg78

    jorg78 Fapstronaut

    720
    627
    93
    I know this thread is old, but do anyone have really bad withdrawal symptoms after 120+ days ?

    I feel like shit at the moment, my anhedonia is back with full force etc..
     

Share This Page